Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 73, NWS Jackson, MS

February 7, 2017Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 7, 2017, 3:30 PM CST for Scott County, Mississippi. It was in force for 45 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 7, 2017, 3:30 PM CST (21:30 UTC)
Expired
Feb 7, 2017, 4:15 PM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 7, 3:56 PM CSTHAIL 1Harperville, MS
Feb 7, 4:05 PM CSTHAIL 1.51 E Hillsboro, MSPING PONG SIZED HAIL REPORTED BY THE PUBLIC A MILE EAST OF HILLSBORO.
Feb 7, 4:07 PM CSTTORNADO 24 Ssw Harperville, MSTORNADO BEGAN NEAR HODGES LN, CONTINUING EASTWARD ACROSS OLD HILLSBORO RD. MOST SIGNIFICANT DAMAGE OCCURRED AS THE TORNADO CROSSED LITTLE RIVER RD AND MS HWY 35. TORNADO CONTINUED EASTWARD, ENDING SHORTLY AFTER IT CROSSED MS HWY 21 NEAR TAYLOR RD. MULTIPLE FLE
Feb 7, 4:09 PM CSTTORNADO5 N Forest, MSHOUSE DAMAGED ON SOUTH LITTLE RIVER ROAD NEAR HWY 35. SEVERAL TREES AND POWERLINES DOWN ALONG HWY 35 AND HWY 21.
Feb 7, 4:11 PM CSTTORNADO5 N Forest, MSNEARLY A DOZEN HOMES WERE DAMAGED ALONG SOUTH LITTLE RIVER ROAD. A FLEA MARKET NEAR HORN ROAD AND HWY 35 WAS DESTROYED. A SECOND FLEA MARKET ON SOUTH LITTLE RIVER RD WAS ALSO DESTROYED. NUMEROUS TREES AND POWERLINES WERE DOWN. GOLF BALL SIZED HAIL WAS REPORTED
Feb 7, 4:15 PM CSTTORNADO4 Se Hillsboro, MSHOUSE DAMAGED ON SOUTH LITTLE RIVER ROAD NEAR HWY 35. SEVERAL TREES AND POWERLINES DOWN ALONG HWY 35 AND HWY 21.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 7, 7:54 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

630 
WUUS54 KJAN 072130
SVRJAN
MSC123-072215-
/O.NEW.KJAN.SV.W.0073.170207T2130Z-170207T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
330 PM CST TUE FEB 7 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northern Scott County in central Mississippi...

* Until 415 PM CST

* At 330 PM CST, a severe thunderstorm was located near Ludlow, or 8
  miles northwest of Harperville, moving east at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Harperville and Hillsboro around 345 PM CST. 
  Steele around 350 PM CST. 

Other locations impacted by this severe thunderstorm include
Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 500 PM CST for east central
and central Mississippi.

LAT...LON 3247 8971 3258 8970 3257 8932 3236 8932
TIME...MOT...LOC 2130Z 282DEG 27KT 3255 8961 

HAIL...1.25IN
WIND...60MPH
 
$$

NF
1 follow-up statement
057 
WWUS54 KJAN 072152
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
352 PM CST TUE FEB 7 2017

MSC123-072215-
/O.CON.KJAN.SV.W.0073.000000T0000Z-170207T2215Z/
Scott MS-
352 PM CST TUE FEB 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR NORTHEASTERN SCOTT COUNTY...

At 352 PM CST, a severe thunderstorm was located near Forkville, or
near Harperville, moving southeast at 20 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

This severe storm will be near...
  Harperville and Hillsboro around 405 PM CST. 
  Steele around 415 PM CST. 

Other locations impacted by this severe thunderstorm include
Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

A tornado watch remains in effect until 500 PM CST for east central
and central Mississippi.

LAT...LON 3246 8966 3256 8961 3258 8955 3257 8932
      3236 8932
TIME...MOT...LOC 2152Z 302DEG 19KT 3249 8960 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 11:56 AM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 7, 11:56 AM CST, 3 hours 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1156 AM CST Tue Feb 7 2017

...SEVERE WEATHER EXPECTED TODAY...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Broken/overcast MVFR to low end VFR ceilings exist across the area
this afternoon. Scattered to numerous SHRA/TSRA will continue roughly
along and east of the Natchez Trace through mid afternoon, moving out
of the area by sunset. Brief lower visbys/ceilings will be possible
with individual storms, and some storms may produce large hail and 50
kt wind gusts. Behind the storms, VFR conditions are expected
through the early evening, but then low clouds and some fog are
expected to redevelop overnight across the south half of the area
with IFR/LIFR conditions possible, spreading northward toward
daybreak. Visibilities/ceilings will improve beginning by mid morning
and continuing into the middle of the day. /DL/

&&

.DISCUSSION...
Tornado Watch 26 has been issued for roughly the I-20 corridor
southward in MS and portions of central LA through 20Z.

Morning water vapor imagery reveals a shortwave swinging into the
Lower MS Valley promoting increasing upper divergence. This has
helped spark off a NNE/SSW oriented band of convection shifting
eastward across central and southern portions of the CWA this
morning. Through much of the morning, this convection has remained
below severe thresholds and has been increasingly elevated with
northward extent. However, convection is becoming increasingly
vigorous over southern portions of the area. The surface front
remains well back to the west across the Red River Valley, so
scattered convection is expected to continue to develop and move
northeastward across especially the southeast half through the
remainder of the morning and early afternoon as the shortwave pushes
across the region. The shortwave is expected to push past the area
this afternoon, so we're thinking the severe threat will come to a
pretty quick conclusion by around mid afternoon.

In terms of hazards, all modes of severe weather remain possible.
Our 12Z sounding sampled a quite impressive 7.8 C/km mid level lapse
rate, so large hail might be the stand out threat of the day. The
better surface based instability is expected to hang over the south
and western portions of the area around the pool of mid 60s+
dewpoints. With a ~40 kt low level jet axis sliding across the area
through the day, there will be damaging wind gust potential with
convection that can become surface based. In addition, effective SRH
in the 300-400 m2/s2 range indicates the potential for tornadoes,
particularly along and south of the I-20 corridor, where storms are
more likely to be surface based.

The severe threat over the Delta may remain more limited due to a
lack of convective development, and things may be more limited over
the north central/northeast part of the area due to lesser low level
instability, though more impressive mid level lapse rates would still
portend a hail thread.

We will continue to make incremental forecast updates to adjust to
current trends, but no significant changes are planned at this time.
/DL/

Relevant portions of the prior discussion below:

Through tonight...

Storms look to clear out by late afternoon/early evening as the
upper level trough swings over the region. Clearing skies should even
occur from west to east by late day. There might be some lingering
very light rain in the eastern part of the state into the early
evening but the remainder of tonight should be dry. The actual cold
front won't make it into the region until later in the week, which
means that cooler weather won't move in right away. Overnight lows
tonight will only be in the lower 60s with some mid to upper 50s
possible in the Highway 82 corridor. Dewpoints will still remain in
the 50s and 60s so "muggy" conditions will continue, likely leading
to some fog potential for tonight. Dense fog is likely going to be a
concern, especially in locations that saw a good bit of rain today.
/28/

Wednesday through Monday

On Wednesday into Wednesday night there will be low end chances of
rain over the east half for the period. The showers will exit the
region by early Thursday. The cold front will finally move through
the region on late Wednesday night into Thursday. Pwats will be less
than 0.50 inch for any rain to develop ahead of the front for
Thursday. In the wake of the front we will have a brief cool down
before southerly return flow brings the forecast area back into a
warming trend as we move into the weekend. Daily highs will push back
into the mild 70s over the weekend. Upper ridging will build back
over the region over the weekend in response to a closed upper low
over the southwest Conus. This will bring back more chances of rain
for the weekend as pwats to back to around one inch. Rain chances
will continue into Monday as another cold front passes through the
forecast area. Drier conditions will come back for Monday night.

Looking ahead the models and their ensembles show the closed low
over the southwest Conus will phase in with northern stream upper
trough pushing into the Lower Mississippi Valley at the middle of
next week as our next storm system./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       77  62  77  47 /  62  11  13  15
Meridian      75  61  75  48 /  99  18  21  20
Vicksburg     78  60  77  47 /  33  11  10   9
Hattiesburg   76  63  77  55 / 100  13  18  18
Natchez       78  62  77  51 /  47  10  10   8
Greenville    75  55  73  41 /  40  11  13   8
Greenwood     75  56  73  41 /  61  11  19  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

DL/28/17
Hazardous weather outlook, Feb 7, 2:55 PM CST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
255 PM CST Tue Feb 7 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>036-
040>042-047-048-053>055-059-060-082100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Washington-
Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Warren-Hinds-Claiborne-
Copiah-Simpson-Jefferson-Adams-
255 PM CST Tue Feb 7 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central Mississippi.

.DAY ONE...Tonight and Wednesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ030>033-037>039-043>045-049-050-082100-
Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee-Madison MS-
Leake-Neshoba-Rankin-Scott-
255 PM CST Tue Feb 7 2017

This hazardous weather outlook is for portions of northeast and
east central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Limited
TIMING...Through the remainder of this afternoon

Severe thunderstorms are possible through late this afternoon. Hail
to around golfball size and damaging winds are the primary threats.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.

MSZ046-051-052-056>058-082100-
Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-
255 PM CST Tue Feb 7 2017

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Limited
TIMING...Through the remainder of this afternoon

FOG
THREAT...Limited
TIMING...Midnight tonight through mid morning Wednesday

Severe thunderstorms are possible through late this afternoon. Hail
to around golfball size and damaging winds are the primary threats.

(www.weather.gov/images/jan/graphicast/image1.png)

Patchy dense fog will be possible beginning late tonight across
portions of south and east Mississippi. Visibilities are expected
to improve by mid morning.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.

MSZ061>066-072>074-082100-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
255 PM CST Tue Feb 7 2017

This hazardous weather outlook is for portions of and south
central and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

FOG
THREAT...Limited
TIMING...Midnight tonight through mid morning Wednesday

Patchy dense fog will be possible beginning late tonight across
portions of south and east Mississippi. Visibilities are expected
to improve by mid morning.

(www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
Extreme...Confident in severe thunderstorms with wind gusts of
 75 mph or greater and/or 2 inch diameter or larger hail.
Significant...Severe thunderstorms possible with wind gusts of
 75 mph or greater and/or 2 inch diameter or larger hail.
Elevated...Confident in severe thunderstorms with winds gusts of
 60 mph or greater and/or 1 inch diameter or larger hail.
Limited...Severe thunderstorms possible with wind gusts of 60
 mph or greater and/or 1 inch diameter or larger hail.

*FOG*
Extreme...Widespread fog with visibilities near zero.
Significant...Fog with visibilities less than or equal to 1/4
 mile likely.
Elevated...Fog with visibilities less than or equal to 1/4 mile
 possible.
Limited...Patchy fog with visibilities less than or equal to 1/4
 mile possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe

Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Feb 7, 2:35 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 PM CST TUE FEB 7 2017

MSZ038-044-045-072100-
Leake MS-Winston MS-Neshoba MS-
235 PM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NESHOBA...
NORTHEASTERN LEAKE AND SOUTHWESTERN WINSTON COUNTIES UNTIL 300 PM
CST...

At 235 PM CST, Meteorologists were tracking a strong thunderstorm
over Edinburg, moving northeast at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Pearl River around 245 PM CST.
  Stallo and Burnside around 300 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 500 PM CST for east central
and central Mississippi.

LAT...LON 3285 8902 3273 8936 3286 8949 3293 8938
      3293 8932 3297 8932 3305 8919
TIME...MOT...LOC 2035Z 240DEG 32KT 3282 8936

DC
Local storm report, Feb 7, 2:49 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HAIL             CANTON                  32.61N 90.03W
02/07/2017  E1.25 INCH       MADISON            MS   POST OFFICE

&&

BYRD
Special weather statement, Feb 7, 3:00 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
300 PM CST TUE FEB 7 2017

MSZ037-044-072130-
Attala MS-Leake MS-
300 PM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEAKE AND
SOUTHWESTERN ATTALA COUNTIES UNTIL 330 PM CST...

At 300 PM CST, Meteorologists were tracking a strong thunderstorm
over Newport, or 10 miles southeast of Durant, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Mcadams around 305 PM CST.
  Kosciusko around 315 PM CST.
  Singleton around 325 PM CST.
  Smyrna around 330 PM CST.

Other locations impacted by this storm include Sallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 500 PM CST for central
Mississippi.

LAT...LON 3288 8970 3288 8977 3289 8982 3302 8982
      3310 8948 3284 8948
TIME...MOT...LOC 2100Z 269DEG 27KT 3296 8975

NF
Special weather statement, Feb 7, 3:07 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
307 PM CST TUE FEB 7 2017

MSZ045-046-072145-
Neshoba MS-Kemper MS-
307 PM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NESHOBA AND
NORTHWESTERN KEMPER COUNTIES UNTIL 345 PM CST...

At 306 PM CST, Meteorologists were tracking a strong thunderstorm
over Burnside, or near Philadelphia, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Forestdale around 325 PM CST.
  Preston around 335 PM CST.
  Bluff Springs around 340 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 500 PM CST for east central
Mississippi.

LAT...LON 3276 8915 3292 8915 3293 8902 3293 8897
      3292 8896 3292 8893 3293 8893 3292 8874
      3273 8871
TIME...MOT...LOC 2106Z 266DEG 27KT 3284 8910

NF
Special weather statement, Feb 7, 3:19 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
319 PM CST TUE FEB 7 2017

MSZ037-038-072200-
Attala MS-Winston MS-
319 PM CST TUE FEB 7 2017

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ATTALA AND
SOUTHWESTERN WINSTON COUNTIES UNTIL 400 PM CST...

At 319 PM CST, Meteorologists were tracking a strong thunderstorm
near Zama, or 10 miles east of Kosciusko, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Louisville around 400 PM CST.

Other locations impacted by this storm include Noxapater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3295 8905 3300 8947 3311 8947 3313 8932
      3311 8932 3311 8922 3314 8921 3316 8904
TIME...MOT...LOC 2119Z 267DEG 24KT 3306 8941

NF
Local storm report, Feb 7, 3:30 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST TUE FEB 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             LUDLOW                  32.57N 89.71W
02/07/2017  E1.00 INCH       SCOTT              MS   PUBLIC

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 5:52 AM CSTSpecial Weather StatementJANCopiah23 min
Feb 7, 6:52 AM CSTSpecial Weather StatementJANSimpson38 min
Feb 7, 7:21 AM CSTSpecial Weather StatementJANNeshoba24 min
Feb 7, 7:58 AM CSTSpecial Weather StatementJANCovington32 min
Feb 7, 8:15 AM CSTSpecial Weather StatementJANMarion30 min
Feb 7, 8:22 AM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lamar, Marion29 min
Feb 7, 8:59 AM CSTSpecial Weather StatementJANMarion31 min
Feb 7, 9:21 AM CSTSpecial Weather StatementJANJones24 min
Feb 7, 9:22 AM CSTRiver Flood WarningJANAttala, Holmes5 days
Feb 7, 10:24 AM CSTSpecial Weather StatementJANMarion51 min
Feb 7, 10:36 AM CSTTornado WarningJANLamar, Marion54 min
Feb 7, 11:15 AM CSTTornado WarningJANForrest, Lamar23 min
Feb 7, 11:24 AM CSTSpecial Weather StatementJANHinds36 min
Feb 7, 11:41 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin64 min
Feb 7, 11:59 AM CSTSpecial Weather StatementJANLeake31 min
Feb 7, 12:08 PM CSTSevere Thunderstorm WarningJANJasper, Smith52 min
Feb 7, 12:14 PM CSTSpecial Weather StatementJANHinds31 min
Feb 7, 12:18 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson41 min
Feb 7, 12:39 PM CSTSevere Thunderstorm WarningJANRankin, Scott66 min
Feb 7, 12:41 PM CSTSpecial Weather StatementJANChoctaw19 min
Feb 7, 1:03 PM CSTSpecial Weather StatementJANLeake27 min
Feb 7, 1:19 PM CSTSevere Thunderstorm WarningJANRankin41 min
Feb 7, 1:43 PM CSTSevere Thunderstorm WarningJANNewton, Scott19 min
Feb 7, 1:43 PM CSTSevere Thunderstorm WarningJANRankin19 min
Feb 7, 1:51 PM CSTSpecial Weather StatementJANKemper39 min
Feb 7, 1:53 PM CSTSpecial Weather StatementJANClarke22 min
Feb 7, 2:22 PM CSTSpecial Weather StatementJANMontgomery38 min
Feb 7, 2:31 PM CSTSevere Thunderstorm WarningJANLeake, Madison, Scott44 min
Feb 7, 2:35 PM CSTSpecial Weather StatementJANNeshoba25 min
Feb 7, 3:00 PM CSTSpecial Weather StatementJANAttala30 min
Feb 7, 3:07 PM CSTSpecial Weather StatementJANNeshoba38 min
Feb 7, 3:19 PM CSTSpecial Weather StatementJANWinston41 min
Feb 7, 3:25 PM CSTSevere Thunderstorm WarningJANAttala, Leake50 min
Feb 7, 3:54 PM CSTTornado WarningJANScott54 min
Feb 7, 4:09 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba66 min
Feb 7, 4:27 PM CSTTornado WarningJANJasper, Newton63 min
Feb 7, 4:57 PM CSTSpecial Weather StatementJANMontgomery63 min
Feb 7, 5:00 PM CSTSpecial Weather StatementJANLauderdale30 min
Feb 7, 5:18 PM CSTSevere Thunderstorm WarningJANAttala, Choctaw, Winston57 min
Feb 7, 5:23 PM CSTTornado Warning Tornado observedJANClarke, Jasper67 min
Feb 7, 5:25 PM CSTSpecial Weather StatementJANScott50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.